I have low iron stores and issues with a botched gastric bypass. I want to improve my iron levels but feel achy/irritable when on iron. There are even infected sores on my face and increased sensitivity of my gums that seem to correlate to each time I try iron supplements. Is it just coincidence or am I experiencing an intolerance? Maybe other iron forms or dosage routes would help?
Is it common to feel like you have the flu when on iron supplements?
Question posted by Shakopee on 30 June 2010
Last updated on 22 April 2011 by buddy_health
Maybe trying something herbal should help, as it has no side effects. For the sensitive gum…try changing ur toothpaste. You could also try Jobelyn iron supplements, its herbal so you can afford to experiment, n im sure it will show positive results.
Your immune system protects your body from infections caused by germs. It helps prevent you from getting sick and prevents cuts and scrapes from becoming infected.
Your immune system is made up of many types of cells, including white blood cells, that work together to attack germs that enter your body. Some immune cells, like white blood cells, surround invading germs and destroy them.
When you have too much iron, the cells of your immune system can't work properly and are less able to kill invading germs. When your immune system can't do its job, you are more likely to get infections and you also might get sick more often.
Have your doctor double check your iron levels.
My best wishes and hope you feel better soon!
No. Iron does not cause these symptoms. You have something else going on, or perhaps the condition requiring you to take the iron in the first place is causing the flu like symptoms.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.